본문 바로가기
HOME> 저널/프로시딩 > 저널/프로시딩 검색상세

저널/프로시딩 상세정보

권호별목차 / 소장처보기

H : 소장처정보

T : 목차정보

IMA journal of applied mathematics 9건

  1. [해외논문]   Algorithm for spatio-temporal analysis of the signalling problem   SCI SCIE

    Barlow, Nathaniel S. , Helenbrook, Brian T. , Weinstein, Steven J.
    IMA journal of applied mathematics v.82 no.1 ,pp. 1 - 32 , 2017 , 0272-4960 ,

    초록

    The response of convectively unstable equations to a localized oscillatory forcing (i.e. the ‘signalling problem’) is studied. The full mathematical structure of this class of problems is elucidated by examining partial differential equations of second-order (the linear Ginzburg–Landau equation) and fourth-order (the linear Kuramoto–Sivashinsky equation) in space. The long-time asymptotic behaviours of the Fourier–Laplace integral solutions are obtained via contour integration and the method of steepest descent. In the process, a general algorithm is developed to extract the important physical characteristics of such problems. The algorithm allows one to determine the velocities that bound the transient and spatially growing portions of the response, as well as a closed-form transfer function that relates the oscillatory disturbance amplitude to that of the spatially growing solution. A new velocity is identified that provides the most meaningful demarcation of the two regions. The algorithm also provides a straightforward criterion for identifying ‘contributing’ saddles that determine the long-time asymptotic behaviour and ‘non-contributing’ saddles that give errant solutions. Lastly, a discontinuity that arises in the long-time asymptotic solution, identified in prior studies, is resolved.

    원문보기

    원문보기
    무료다운로드 유료다운로드

    회원님의 원문열람 권한에 따라 열람이 불가능 할 수 있으며 권한이 없는 경우 해당 사이트의 정책에 따라 회원가입 및 유료구매가 필요할 수 있습니다.이동하는 사이트에서의 모든 정보이용은 NDSL과 무관합니다.

    NDSL에서는 해당 원문을 복사서비스하고 있습니다. 아래의 원문복사신청 또는 장바구니담기를 통하여 원문복사서비스 이용이 가능합니다.

    이미지

    Fig. 1 이미지
  2. [해외논문]   On the sojourn time distribution in a finite population Markovian processor sharing queue   SCI SCIE

    Zhen, Qiang , van Leeuwaarden, Johan S. H. , Knessl, Charles
    IMA journal of applied mathematics v.82 no.1 ,pp. 33 - 59 , 2017 , 0272-4960 ,

    초록

    We consider a finite population processor sharing (PS) queue, with Markovian arrivals and an exponential server. Such a queue can model an interactive computer system consisting of a bank of terminals in series with a central processing unit. For systems with a large population [Formula] and a commensurately rapid service rate, or infrequent arrivals, we obtain various asymptotic results. We analyse the conditional sojourn time distribution of a tagged customer, conditioned on the number [Formula] of others in the system at the tagged customer's arrival instant, and also the unconditional distribution. The asymptotics are obtained by a combination of singular perturbation methods and spectral methods. We consider several space/time scales and parameter ranges, which lead to different asymptotic behaviours. We also identify precisely when the finite population model can be approximated by the standard infinite population [Formula] queue.

    원문보기

    원문보기
    무료다운로드 유료다운로드

    회원님의 원문열람 권한에 따라 열람이 불가능 할 수 있으며 권한이 없는 경우 해당 사이트의 정책에 따라 회원가입 및 유료구매가 필요할 수 있습니다.이동하는 사이트에서의 모든 정보이용은 NDSL과 무관합니다.

    NDSL에서는 해당 원문을 복사서비스하고 있습니다. 아래의 원문복사신청 또는 장바구니담기를 통하여 원문복사서비스 이용이 가능합니다.

    이미지

    Fig. 1 이미지
  3. [해외논문]   Mathematical modelling of thrombin generation: asymptotic analysis and pathway characterization   SCI SCIE

    Dunster, J. L. , King, J. R.
    IMA journal of applied mathematics v.82 no.1 ,pp. 60 - 96 , 2017 , 0272-4960 ,

    초록

    We undertake a mathematical investigation of a model for the generation of thrombin, an enzyme central to haemostatic blood coagulation, as well as to thrombotic disorders, that is the end product of a complicated protein cascade with multiple feedbacks that ensures its production in the right place at the right time. In a laboratory setting, its central role is reflected in thrombin evolution over time being used as a measure of the ability of a patient's blood to clot. Here, we present a model for the generation of thrombin (based on earlier work) and analyse it using the method of matched asymptotic expansions to derive a sequence of simplified models that characterize the roles of distinct interactions over various timescales. In particular, we are able through the asymptotic analysis to provide simplified models that are an excellent substitute for the full model (capturing the explosive growth and decay of thrombin) and approximations for the key experimental measurements used to describe thrombin's characteristic evolution over time. The asymptotic results are validated against numerical simulations.

    원문보기

    원문보기
    무료다운로드 유료다운로드

    회원님의 원문열람 권한에 따라 열람이 불가능 할 수 있으며 권한이 없는 경우 해당 사이트의 정책에 따라 회원가입 및 유료구매가 필요할 수 있습니다.이동하는 사이트에서의 모든 정보이용은 NDSL과 무관합니다.

    NDSL에서는 해당 원문을 복사서비스하고 있습니다. 아래의 원문복사신청 또는 장바구니담기를 통하여 원문복사서비스 이용이 가능합니다.

    이미지

    Fig. 1 이미지
  4. [해외논문]   Algebro-geometric constructions of quasi-periodic flows of the Newell hierarchy and applications   SCI SCIE

    Geng, Xianguo , Wang, Hui
    IMA journal of applied mathematics v.82 no.1 ,pp. 97 - 130 , 2017 , 0272-4960 ,

    초록

    Resorting to the Lenard recursion equations, we derive the Newell hierarchy associated with a [Formula] matrix spectral problem and establish Dubrovin-type equations in terms of the introduced trigonal curve [Formula] of arithmetic genus [Formula]. Based on the theory of trigonal curve, we construct the corresponding Baker–Akhiezer functions and meromorphic functions on [Formula]. The known zeros and poles for the Baker–Akhiezer functions and meromorphic functions allow one to find their theta function representations, from which we give algebro-geometric constructions of quasi-periodic flows of the Newell hierarchy and their explicit theta function representations.

    원문보기

    원문보기
    무료다운로드 유료다운로드

    회원님의 원문열람 권한에 따라 열람이 불가능 할 수 있으며 권한이 없는 경우 해당 사이트의 정책에 따라 회원가입 및 유료구매가 필요할 수 있습니다.이동하는 사이트에서의 모든 정보이용은 NDSL과 무관합니다.

    NDSL에서는 해당 원문을 복사서비스하고 있습니다. 아래의 원문복사신청 또는 장바구니담기를 통하여 원문복사서비스 이용이 가능합니다.

    이미지

    Fig. 1 이미지
  5. [해외논문]   On the focusing non-linear Schrodinger equation with non-zero boundary conditions and double poles   SCI SCIE

    Pichler, Monika , Biondini, Gino
    IMA journal of applied mathematics v.82 no.1 ,pp. 131 - 151 , 2017 , 0272-4960 ,

    초록

    The inverse scattering transform for the focusing non-linear Schrodinger (NLS) equation with non-zero boundary conditions at infinity and double zeros of the analytic scattering coefficients is presented. The direct problem is discussed, including a detailed analysis of the discrete spectrum in the presence of such double zeros. Such cases lead to double poles for the meromorphic matrices appearing in the inverse problem. Explicit formulae for the coefficients of the singular part of the Laurent expansions of the meromorphic functions at the discrete spectrum are also derived, and the inverse problem is reduced to a standard set of linear algebraic-integral equations. The general solution of the NLS equation in the case of an arbitrary finite number of double zeros is given, and an explicit formula for soliton solutions arising in the case of a single quartet of purely imaginary double zeros is presented. The long-time asymptotic behaviour of such a solution is also studied, and the solution is shown to describe the interaction of two solitons with same amplitude and velocity parameters, which diverge from each other logarithmically as in the case of zero boundary conditions.

    원문보기

    원문보기
    무료다운로드 유료다운로드

    회원님의 원문열람 권한에 따라 열람이 불가능 할 수 있으며 권한이 없는 경우 해당 사이트의 정책에 따라 회원가입 및 유료구매가 필요할 수 있습니다.이동하는 사이트에서의 모든 정보이용은 NDSL과 무관합니다.

    NDSL에서는 해당 원문을 복사서비스하고 있습니다. 아래의 원문복사신청 또는 장바구니담기를 통하여 원문복사서비스 이용이 가능합니다.

    이미지

    Fig. 1 이미지
  6. [해외논문]   An elementary proof of convergence to the mean-field equations for an epidemic model   SCI SCIE

    Armbruster, Benjamin , Beck, Ekkehard
    IMA journal of applied mathematics v.82 no.1 ,pp. 152 - 157 , 2017 , 0272-4960 ,

    초록

    It is common to use a compartmental, fluid model described by a system of ordinary differential equations (ODEs) to model disease spread. In addition to their simplicity, these models are also the mean-field approximations of more accurate stochastic models of disease spread on contact networks. For the simplest case of a stochastic susceptible–infected–susceptible process (infection with recovery) on a complete network, it has been shown that the fraction of infected nodes converges to the mean-field ODE as the number of nodes increases. However, the proofs are not simple, requiring sophisticated probability, partial differential equations, or infinite systems of ODEs. We provide a short proof in this case for convergence in mean-square on finite time intervals using a system of two ODEs and a moment inequality and also obtain the first lower bound on the expected fraction of infected nodes.

    원문보기

    원문보기
    무료다운로드 유료다운로드

    회원님의 원문열람 권한에 따라 열람이 불가능 할 수 있으며 권한이 없는 경우 해당 사이트의 정책에 따라 회원가입 및 유료구매가 필요할 수 있습니다.이동하는 사이트에서의 모든 정보이용은 NDSL과 무관합니다.

    NDSL에서는 해당 원문을 복사서비스하고 있습니다. 아래의 원문복사신청 또는 장바구니담기를 통하여 원문복사서비스 이용이 가능합니다.

    이미지

    Fig. 1 이미지
  7. [해외논문]   Stabilizing non-trivial solutions of the generalized Kuramoto–Sivashinsky equation using feedback and optimal control : Lighthill–Thwaites Prize   SCI SCIE

    Gomes, Susana N. , Papageorgiou, Demetrios T. , Pavliotis, Grigorios A.
    IMA journal of applied mathematics v.82 no.1 ,pp. 158 - 194 , 2017 , 0272-4960 ,

    초록

    The problem of controlling and stabilizing solutions to the Kuramoto–Sivashinsky (KS) equation is studied in this paper. We consider a generalized form of the equation in which the effects of an electric field and dispersion are included. Both the feedback and optimal control problems are studied. We prove that we can control arbitrary non-trivial steady states of the KS equation, including travelling wave solutions, using a finite number of point actuators. The number of point actuators needed is related to the number of unstable modes of the equation. Furthermore, the proposed control methodology is shown to be robust with respect to changing the parameters in the equation, e.g. the viscosity coefficient or the intensity of the electric field. We also study the problem of controlling solutions of coupled systems of KS equations. Possible applications to controlling thin film flows are discussed. Our rigorous results are supported by extensive numerical simulations.

    원문보기

    원문보기
    무료다운로드 유료다운로드

    회원님의 원문열람 권한에 따라 열람이 불가능 할 수 있으며 권한이 없는 경우 해당 사이트의 정책에 따라 회원가입 및 유료구매가 필요할 수 있습니다.이동하는 사이트에서의 모든 정보이용은 NDSL과 무관합니다.

    NDSL에서는 해당 원문을 복사서비스하고 있습니다. 아래의 원문복사신청 또는 장바구니담기를 통하여 원문복사서비스 이용이 가능합니다.

    이미지

    Fig. 1 이미지
  8. [해외논문]   Mathematical modelling for solvated crystallization   SCI SCIE

    Rachah, A. , Noll, D. , Espitalier, F. , Baillon, F.
    IMA journal of applied mathematics v.82 no.1 ,pp. 195 - 223 , 2017 , 0272-4960 ,

    초록

    We present a mathematical model for solvated crystallization of [Formula]-lactose monohydrate based on population, mass and energy balance equations. We prove global existence and uniqueness of solutions under realistic conditions for a system operated in batch or semi-batch mode.

    원문보기

    원문보기
    무료다운로드 유료다운로드

    회원님의 원문열람 권한에 따라 열람이 불가능 할 수 있으며 권한이 없는 경우 해당 사이트의 정책에 따라 회원가입 및 유료구매가 필요할 수 있습니다.이동하는 사이트에서의 모든 정보이용은 NDSL과 무관합니다.

    NDSL에서는 해당 원문을 복사서비스하고 있습니다. 아래의 원문복사신청 또는 장바구니담기를 통하여 원문복사서비스 이용이 가능합니다.

    이미지

    Fig. 1 이미지
  9. [해외논문]   Weak solutions to Allen–Cahn-like equations modelling consolidation of porous media   SCI SCIE

    Harris, Pietro Artale , Cirillo, Emilio N. M. , Muntean, Adrian
    IMA journal of applied mathematics v.82 no.1 ,pp. 224 - 250 , 2017 , 0272-4960 ,

    초록

    We study the weak solvability of a system of coupled Allen–Cahn-like equations resembling cross-diffusion which arises as a model for the consolidation of saturated porous media. Besides using energy-like estimates, we cast the special structure of the system in the framework of the Leray–Schauder fixed-point principle and ensure in this way the local existence of strong solutions to a regularized version of our system. Furthermore, weak convergence techniques ensure the existence of weak solutions to the original consolidation problem. The uniqueness of global-in-time solutions is guaranteed in a particular case. Moreover, we use a finite difference scheme to show the negativity of the vector of solutions.

    원문보기

    원문보기
    무료다운로드 유료다운로드

    회원님의 원문열람 권한에 따라 열람이 불가능 할 수 있으며 권한이 없는 경우 해당 사이트의 정책에 따라 회원가입 및 유료구매가 필요할 수 있습니다.이동하는 사이트에서의 모든 정보이용은 NDSL과 무관합니다.

    NDSL에서는 해당 원문을 복사서비스하고 있습니다. 아래의 원문복사신청 또는 장바구니담기를 통하여 원문복사서비스 이용이 가능합니다.

    이미지

    Fig. 1 이미지

논문관련 이미지